Reducing tablets (lamotrogine)

Hi everyone, hope your well!

i have just started reducing the lamotrogine tablets that I take for my epilepsy! i was on 100 mg twice a day so 200 mg a day I have been on that dose for 10 years and have been told to reduce them slowly!

Has anyone else reduced their medication and did you have any side effects?

Has anyone else been on lamoteogine? Xx

7 Replies

oldestnewest
  • Was on 300mg AM and 200mg PM! Started as a trial patient! For 15 years! Took me 11 months to come off them! And another year to figure out what was normal! It was the biggest change ever! At least I knew the way my body worked! Since that change - I have difficulty figuring out a pattern. Reduce them slowly! Rather slower than quicker! Normally they say - every year you are on medication - it take a month for you to come off and a month for it to get out of your system!

  • Hi Prettythings1

    It must be an anxious time for you coming of your lamotrigine. But some people can and do successfully come off epilepsy medicine.

    People do not experience withdrawal symptoms with lamotrigine. But it’s possible for withdrawal seizures to happen, or for people to have symptoms such as anxiety and restlessness that can be minimised with the medication being withdrawn slowly. Its best to follow your doctors advice on how to withdraw your lamotrigine.

    I hope all goes well for you.

    Regards

    Diane Wallace

    Advice and Information Team

  • I used to eat lamotrigine but it used to give me such a bad side effect. I used to have blurred vision and felt sick and wasn't able to stand or balance myself so doctors changed my medication and put me on Kepra

  • As Diane says, I would follow your Doctor's advice. All the best with the procedure, and hope you are able to come off them totally, but still have control in the end. All medications, whether put on them or withdrawing from them, are bound to have side effects. Good luck!

  • I'm on a tapering dose of Frisium (Clobazam) and finding it very difficult.

    I've been on it for 6 months - far too long as the optimum time should be 4 weeks in order to prevent a tolerance which of course I now have !!!

    I'm reducing very slowly and not as prescribed which was to reduce pretty quickly. I can't get advise so I'm going by what my own body is telling me and by what I know (hope) will do me no harm - given that Frisium is an AED and a Benzodiazipene combined.

    I'm also on Keppra soon to be tapered off and Lamotrogine which I'm to stay on indefinitely in order to prevent Tonic Clonics - I've only had two big episodes 3 years apart but continue with very ill health apparently related. Brain tumour jury is still out even after an inconclusive biopsy surgery.

    It would appear Lamotrogine is the one for me and quite likely not you .....although the magical mystery tour continues !

    Considering the apparent differing views and the prescribing by individual Nueros it's no wonder we are often left confused !

    The Nuero nurse specialist, while I'm sure is a very knowledgeable experienced woman, had the cheek to suggest I " stop with the Google" and "a little knowledge is a dangerous thing" !!!!

    How dare she !

    Why is it a problem to be an informed,pro active, non agressive, non malingering, quietly assertive patient ? Am I too articulate for her ? Surely I should be commended for trying to help myself !

    It's exhausting being a detective !

    Rant over back to topic - has anyone else experienced difficulty with the reduction of Frisium and Keppra ?

    I'd welcome any of your views and experiences and btw I'm one of the group of folk that's been told - " Epilepsy ? Don't know - could be ? 20% of our patients at Ep clinics are treated with AeDs but it may well not be Ep - we're just trying to control the seizures"

    Eh .... that's ok then ! I'm good to go !

    Many thanks

    Susanmac

    Btw it might be of interest - while I know it's important that originally prescribed brand name AeDs are not substituted for the generic versions it's sometimes not picked up if a patient is very intolerant to ANY fast dose changes.........as was in my case and needed an emergency admission ! Well x4 actually !

  • n taking lamotrogine for ten years so Im very anxious now!

    For rhe past two weeks i have had a constant spasm/ twitch under one of my eyes rhats pretty much none stop! Now is rhis because im anxious or because i am reducing my AEDs

    Anyway I am sticking to my reduction plan and ignoring my over active face!

    im so rired all the time and getting tones of headaches i just want to sleep but cant have to go to work :(

    Is rhis normal when i am rwducing the by 25g every rwo weeks?

    Loosing my mind oh i am very moody too x

  • n taking lamotrogine for ten years so Im very anxious now!

    For rhe past two weeks i have had a constant spasm/ twitch under one of my eyes rhats pretty much none stop! Now is rhis because im anxious or because i am reducing my AEDs

    Anyway I am sticking to my reduction plan and ignoring my over active face!

    im so rired all the time and getting tones of headaches i just want to sleep but cant have to go to work :(

    Is rhis normal when i am rwducing the by 25g every rwo weeks?

    Loosing my mind oh i am very moody too x

You may also like...